Alert archive / Maine / Beach Hazards Statements in 2023

Beach Hazards Statement 3, NWS Caribou, ME

May 7, 2023Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at May 7, 2023, 2:36 AM EDT for Hancock County, Washington County, Maine. It took effect at May 7, 2023, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 7, 2023, 2:36 AM EDT (06:36 UTC)
In effect from
May 7, 2023, 8:00 AM EDT
Expired
May 7, 2023, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 6.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2023-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2023-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2612 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

539 
WHUS41 KCAR 070636
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
236 AM EDT Sun May 7 2023

MEZ029-030-080000-
/O.NEW.KCAR.BH.S.0003.230507T1200Z-230508T0000Z/
Coastal Hancock-Coastal Washington-
236 AM EDT Sun May 7 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...The warm air temperatures near 70 degrees may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently only in the mid 40s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
1 follow-up statement
966 
WHUS41 KCAR 072359
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
759 PM EDT Sun May 7 2023

MEZ029-030-080100-
/O.EXP.KCAR.BH.S.0003.000000T0000Z-230508T0000Z/
Coastal Hancock-Coastal Washington-
759 PM EDT Sun May 7 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at May 6, 11:39 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 6, 11:39 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1139 PM EDT Sat May 6 2023

.SYNOPSIS...
High pressure centered over Hudson Bay will push south across
the area through the weekend. A cold front will cross the region
late Sunday night. High pressure from central Canada will build
south over the area through the middle of next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
11:35 PM Update...Lowered temps in some northwestern valleys and
raised them in a few southern spots. Otherwise, the sky is clear
and the forecast remains on track.

Prev Disc: A deep layered dry northwest flow aloft will persist
through Sunday. Expect a mainly clear night tonight. Winds will
diminish this evening with the lose of daytime heating. Based
on last night's temperatures, leaned a bit lower than NBM,
closer to BCConsall numbers for lows. Sunday will be another dry
day with with afternoon highs close to 70 degrees once again. A
weak cold front will start to sag down from the north
accompanied by some increasing late afternoon clouds. Winds will
once again be a bit gusty in the afternoon, with gusts up to 20
mph expected at times. A Beach Hazard Statement remains in
effect through 8 PM this evening and another one will be needed
for Sunday,

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A backdoor front will slowly sag southwards into the region
Sunday night into Monday, allowing for a pool of cold air to
sink into the state. 500 mb heights will fall below 540 dm and
850 temps of around -5 C will move in by Monday afternoon behind
the front. This will dismiss the warmer temperatures experienced
over the weekend, and high temperatures on Monday will fall into
the low 50s across the north and lower 60s Downeast. A few
showers may develop through Monday afternoon in wake of this
cold front, but little to no accumulating rainfall is expected
as they will be weak in nature.

The cool pattern will continue Monday night into Tuesday. Low
temperatures Monday night will fall to around freezing across
the north and into the mid 30s Downeast. High temperatures on
Tuesday will lift into the 50s across the forecast area under
clearing skies.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
High pressure will remain over the forecast area through the
majority of the work week. As this pattern remains in place,
skies will remain clear and temperatures will begin to creep
upwards with each passing day. By Thursday, high temperatures
may soar into the 70s across the forecast area, and low
temperatures will approach 50 degrees.

An approaching cold front from the west on Friday will provide
instability to the west, with several hundred J/kg of CAPE
available for afternoon convection in our forecast area. Could
see first thunderstorms of the season with southerly flow
directing moisture into the area and lapse rates of around 8 to
9 degrees C/km. This event is still far in the future, but will
be watched closely through the week.

The cold front will cross our area next weekend, continuing the
chance for rain showers through the day on Saturday with
temperatures around average for this time of the year.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR conditions through Sunday. Gusty N wind late this
afternoon becomes mainly light around 5 kt this evening. NW wind
10 to 15 kt with G20 kt on Sunday.

SHORT TERM: VFR conditions Sunday night through Thursday at all
terminals with excellent visibility and ceilings generally above
5000 ft. Winds generally NW, with maximum gusts Monday afternoon
around 25 kts.

&&

.MARINE...
NEAR TERM: Winds/seas will remain below SCA levels through
Sunday.

SHORT TERM: Conditions will remain sub-advisory level through
the work week, with gusts below 25 kts and seas much below 5 ft.
No fog anticipated for the next several days. Highest gusts
Monday evening may approach 20 kts.

&&

.FIRE WEATHER...
No precipitation is expected through late next week. Dry Canadian
high pressure will provide very low relative humidity through
next Thursday. Gusty north to northwest winds are expected
during the daylight hours through Tuesday. High temperatures
will be in the 60s to lower 70s this weekend. A dry cold front
will bring cooler temperatures early next week, but very low dew
points. Therefore, elevated fire weather conditions seem likely
to develop in the coming days.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...VJN/MCB
Short Term...AStrauser
Long Term...AStrauser
Aviation...VJN/AStrauser
Marine...VJN/AStrauser
Fire Weather...TD
Hazardous weather outlook, May 7, 2:31 AM EDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
231 AM EDT Sun May 7 2023

MEZ001>006-010-011-015>017-031-032-080645-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
231 AM EDT Sun May 7 2023

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-080645-
Coastal Hancock-Coastal Washington-
231 AM EDT Sun May 7 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-080645-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
231 AM EDT Sun May 7 2023

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.